# SDR CA110816009

- Difficulty date: July 25, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Lear 55LEAR
- Aircraft time: 8,511 hours
- Engine: Garrtt TFE7313A
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Engine
- Part time: 8,484 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

(CAN) AFTER ENGINE START THE PILOTS HEARD A STRANGE SOUND FROM THE NR 2 ENGINE AND IMMEDIATELY SHUTDOWN.  MX CONTACTED MFG WHO INSTRUCTED THE PILOTS TO RUN THE ENGINE AND PERFORM A SERIES OF CHECKS.  DURING THE RUN THE ACFT TEMPERATURE STARTED TO CLIMB TOWARDS RED LINE AND SO THE ENGINE WAS IMMEDIATELY SHUTDOWN.  THE ENGINE WAS REMOVED AND SENT TO MFG.  TEAR-DOWN REPORT IS AS FOLLOWS: WE HAVE REMOVED THE LPT MODULE AND FOUND 1ST LPT BLADES WITH MISSING SHROUD TIPS.  IT IS ALSO EVIDENT THAT THE LPT STUB SHAFT HAS CONTACTED THE INSIDE OF THE HP SHAFT AS WELL. THE HP SHAFT SNAPPED AS WE WERE REMOVING THE HPT DISC.  TYPICALLY, THE 1ST LPT SHROUDS FAILED WHICH SHOOK THROUGH THE LPT MODULE SEVERELY OUT OF BALANCE WHICH ALLOWED THE LPT MODULE TO "WHIP" AND THE LPT STUB SHAFT THEN CONTACTS THE HP SHAFT CAUSING IT TO RUB AND EVENTUALLY FAIL.
